Ohio, 2005

Damaging Wind in Ohio, July 7, 2005

July 7, 2005 · NWS CLE · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 7, 3:02 AM EST, 3 hours 13 minutes earlier.

Area forecast discussion, Jul 7, 3:02 AM EST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
402 AM EDT THU JUL 7 2005

.SHORT TERM(TODAY-SAT NIGHT)...
EXTRATROPICAL CINDY IS CENTERED ACROSS EAST CENTRAL AL WITH PRECIP
SHIELD PRIMARILY TO THE NORTHEAST PRESSED AGAINST THE EASTERN
APPALACHIANS.  CIRRUS SHIELD EXTENDS FURTHER NORTH AND WEST ACROSS
SOUTHERN OH AND INTO CENTRAL KY.  SFC HIGH PRESS AND AN UPPER LEVEL
LOW ARE LOCATED TO OUR NORTH.

PATCHY FOG HAS DEVELOPED OVERNIGHT WITH MAINLY CLEAR SKIES/LIGHT
WINDS/DEWPOINTS IN THE LOWER 60S.  WITH SIGNIFICANT AREAL COVERAGE
ACROSS THE CWA...ADDED PATCHY FOG WORDING TO ALL COUNTIES...LIFTING
EARLY THIS MORNING.

STRENGTH AND TIMING DIFFERENCES WERE NOTED BETWEEN THE GFS AND THE
NAM.  GENERALLY FOLLOWED CLOSER TO THE GFS.  FOR TODAY...SHORTWAVE
CURRENTLY SPINNING THROUGH WI...AROUND THE NAMS ALREADY CLOSED
UPPER LOW OVER L HURON OR THE OPEN WAVE WHICH WILL DEEPEN INTO A
CLOSED LOW ON THE GFS...WILL ROTATE AROUND THIS PARENT FEATURE AND
SWING THROUGH OH LATE TODAY AND OVERNIGHT.  HATE TO HAVE A FAIRLY
DEFINED FEATURE LIKE THIS WITHOUT AT LEAST SLT POPS EVEN WITH A
LIMITED AMT OF MOISTURE AND UVV...ESPECIALLY IN THE LATE
AFTERNOON/EARLY EVE.  THE NAM ACTUALLY HALTS THIS SHORTWAVE BEFORE
REACHING US.  THIS SEEMS A LITTLE PECULIAR SEEING HOW DEFINED AND ON
THE MOVE IT IS ON WATER VAPOR.

THEN THERE IS CINDY TO WATCH.  BY THE END OF TODAY THE LOW CENTER
SHOULD BE LOCATED ACROSS FAR WESTERN NC...WITH THE NAM LOSING SFC
PRESSURE DEFINITION AND SLOWING FROM THIS POINT FORWARD.  EVENTUALLY
BOTH MODELS...IN SOME FORM OR ANOTHER TAKE WHAT IS LEFT OF A
CYCLONIC CIRCULATION TO THE MID ATLANTIC...EAST OF THE
APPALACHIANS.  WHAT THIS SPELLS OUT FOR US IS PERIODS OF INCREASED
HIGH CLOUDINESS FOR FRIDAY AND INCREASED LOW LEVEL MOISTURE
ESPECIALLY ACROSS OUR EASTERN COUNTIES.  WHAT WILL ADD TO EVERYONES
PRECIP CHANCES ACROSS THE CWA IS THE UPPER LOW THAT WILL ENGULF
CINDY AND CONTINUE TO ROTATE ACROSS THE EASTERN GT LKS.  THIS MAY
KEEP SOME PRECIP CHCS IN THE FAR NE PORTION OF THE CWA INTO SAT
ALONG WITH ADDITIONAL CLOUD COVER.  UNFORTUNATELY PRECIP AMOUNTS
WILL NOT BE THAT PLENTIFUL...UNDER THE QUARTER INCH MARK EVEN IN THE
MOST FAVORABLE LOCALS FOR PRECIP THROUGH SAT.

FOR THE ENTIRE SHORT TERM...TEMPERATURES WILL BE AROUND 80/60.

&&

.AVIATION (06Z-06Z)...
PLENTY LOW LVL MSTR ARND ERY THIS MRNG AND EXPECT MOST AREAS TO DROP
TO MVFR BR WHILE MFD CAK AND YNG WILL LIKELY DROP TO IFR BOTH CIGS
AND VSBYS  AT TIMES ARND SR. UPR LVL S/W OVER WI ERY THIS MRNG MOVS
SE INTO AREA ERY TNGT WHILE INV TROF BUILDS OVER ERN AREAS THIS
AFTN. THESE SYSTEMS MAY PRVD ENUF INSTAB AND LIFT FOR FEW SHWRS OR
TSTMS BUT ATTM GOING WITH LOW POPS AND WILL NOT MNTN IN THE TAFS.

&&

.PREVIOUS LONG TERM (FRIDAY NIGHT THRU WEDNESDAY)...
UPPER LEVEL RIDGE WILL HOLD STRONG THROUGH THE PERIOD AND BIG
QUESTION FOR THE EXTENDED IS WHERE ANY REMNANTS OF DENNIS WILL WIND
UP.

UPPER LEVEL RIDGE WILL START TO SHOW SIGNS OF BREAKING DOWN BY
TUESDAY AS IT SHIFTS TO THE EASTERN SEABOARD.  I CANT RULE OUT THE
POSSIBILITY OF SOME SCATTERED INSTABILITY TYPE THUNDERSTORMS TUESDAY
AND WEDNESDAY AS MOISTURE BEGINS TO STREAM NORTH OUT OF THE GULF OF
MEXICO.  AFTER COORDINATING WITH SOME OF THE SURROUNDING OFFICES THE
CONSENSUS WAS THAT PROBABILITY OF ANY ONE AREA GETTING HIT WITH
PRECIPITATION WILL BE PRETTY LOW...ESPECIALLY IN THIS HOT DRY
PATTERN WE HAVE BEEN IN OVER THE LAST MONTH...SO IT IS BEST TO LEAVE
THE MENTION OF PRECIPITATION OUT FOR NOW.

DEPENDING ON TIMING OF THE COLD FRONT THE LONG RANGE GFS DEPICTS FOR
WEDNESDAY...THE FORECAST AREA COULD SEE A CHANCE OF SHOWERS AND
THUNDERSTORMS.  BUT INDICATIONS ARE THAT FRONT WILL LIKELY HOLD OFF
UNTIL WEDNESDAY NIGHT WHICH IS TYPICALLY THE CASE AS THE MODEL IS
USUALLY FAST IN BRINGING IN WEATHER FEATURES.

TEMPERATURES WILL BE ON THE INCREASE THROUGH SATURDAY WITH HIGHS IN
THE UPPER 80S OVER THE WEEKEND AND LOWS IN THE 60S.  THEN BY MONDAY
AND CONTINUING THROUGH WEDNESDAY...WILL SEE HIGHS AROUND 90 AND LOWS
NEAR 70 EACH DAY.  SOME RELIEF MAY COME AFTER WEDNESDAY WITH THE
COLD FRONT.
&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE.
.PA...NONE.
&&

SHORT TERM...OUDEMAN
PREVIOUS LONG TERM...LOMBARDY
AVIATION...WCR
Hazardous weather outlook, Jul 7, 4:08 AM EST, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
508 AM EDT THU JUL 7 2005

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-081100-
ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA-
CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH-
HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH-
MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH-
RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH-
SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH-
INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA...
BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA...
ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN...
MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG...
MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON...
RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN...
WOOSTER AND YOUNGSTOWN
508 AM EDT THU JUL 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A
PORTION OF NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

OUDEMAN

The radar

The Cleveland radar (KCLE), 65 km away, was scanning. The volume nearest the first event began at 11:12 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Wayne

When
July 7, 6:15 AM EST
Where
Wayne County, Orrville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
GENERAL PUBLIC
Coordinates
40.833, -81.767

A few large limbs and power lines were reported down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2005Every state in 2005This day in weather historyWarnings in Ohio, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466192.